MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 ONYX AVM; AGENT, INJECTABLE, EMBOLIC
Model Number 105-7100-060
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Insufficient Information (4580)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an onyx had poor visualization.The patient was undergoing embolization of the middle meningeal artery (mma) for treatment of chronic subdural hematoma.Core lab has reviewed imaging for an embolise subject for a retreatment of a subdural hematoma that occurred on (b)(6) 2021.The core states that "only the anterior branch of the mma has been embolized, but not with onyx, as no onyx cast is visible.In one branch of the sta there is low-flow pre embolization and in the maxillar artery post-embolization." it's more likely possible that the site used a different product to perform mma embolization, however, an onyx lot number was provided so submitting a potential complaint out of an abundance of caution in case there was any reason with a deployed onyx isn't showing up on imaging.
 
Event or Problem Description
Additional information was received indicating corelab confirmed they were able to visualize the device, which was a correction from the previously reported poor visualization.In addition, the patient had recurrent subdural hematoma.The patient was hospitalized and the event did result in concomitant or addition treatment.The adverse event was treated with a surgical procedure for evacuation, as there was an embolization felt of the left mma.The event was not resolved at the time of the report.The site related assessment determined the event was not related to the device or procedure.The sponsor assessment determined the core lab rating alert in one branch of the sta was that there was a low-flow pre embolization and in the maxillary artery post embolization, which was reviewed on (b)(6) 2022.The subdural hematoma was frontal, parietal with a17.8mm thickness and a 7mm midline shift.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received clarified that the onyx had been implanted without complication.

Brand Name
ONYX AVM
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14350499
Report Number2029214-2022-00807
Device Sequence Number4230420
Product Code MFE
UDI-Device Identifier00847536006171
UDI-Public00847536006171
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model Number105-7100-060
Device Catalogue Number105-7100-060
Device Lot NumberB225756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/10/2022
09/12/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date05/16/2022
09/24/2022
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite